# SDR AALA202201074464

- Difficulty date: December 25, 2021
- Submitted: January 7, 2022
- Operation: Air carrier
- Aircraft: N745VJ
- Make and model: Airbus A319-112
- Aircraft serial: 1289
- Aircraft time: 56,331 hours, 35,268 cycles
- Engine: Cfmint CFM565B6P
- Engine time: 60,292 hours, 31,778 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Hmu
- Part number: 8061532
- Part serial: WYG98559
- Condition: Fault Message
- Location: Zone 400 - Nac/P
- Part time: 53,901 hours, 33,078 cycles
- Component: Engine, Cfmint, CFM565B6P
- Component part number: 1887M10G01
- Stage of operation: CR
- How discovered: V
- Nature of condition: J, R
- Precautionary procedure: A, O

## Discrepancy

AIRCRAFT WAS GROUNDED: COMPRESSOR 2 ENGINE ECAM MESSAGE AND COMPRESSOR STALL 3 TIMES, OTHER THAN SURGE ALL PARAMETERS NORMAL- DURING CLIMB OUT AND CRUISE 85/90% N1. AN EMERGENCY WAS DECLARED AND THE AIRCRAFT DIVERTED TO DEN WHERE IT LANDED SAFELY WITHOUT FURTHER INCIDENT. **ORIGINAL REPORT WAS AALA202112276282** AIRMAN WEB REPORTED #2 ENGINE STALL WITH VBV ACTUATOR HMU FAULTS. A SATISFACTORY BORESCOPE INSPECTION OF THE ENGINE WAS ACCOMPLISHED WITH NO DAMGE FOUND. MAINTENANCE FOUND A STRIP OF METAL THAT LOOKED LIKE A KNIFE BLADE WEDGED BETWEEN 2 OF THE LEVERS ON THE VSV ACTUATING RING AND DAMAGE TO VSV SYSTEM COMPONENTS. AN INSPECTION OF THE PYLON STRUCTURE FOR EVIDENCE OF MISSING PIECES WAS ACCOMPLISHED WITH NO DAMAGE NOTED AND THE METAL STRIP WAS REMOVED. WHILE TROUBLE SHOOTING THE FAULTS REPORTED BY AIRMAN MAINTENANCE FOUND THE HMU TO FUEL PUMP SHAFT SHEARED AND THE VBV MOTOR DID NOT MOVE FREELY DURING THE MANUAL MOVEMENT CHECK ALONG WITH AN INACCURATE POSITION INDICATION READING AT MANUAL CLOSED.  MAINTENANCE REPLACED THE FOLLOWING PARTS ON THE #2 ENGINE: HYDROMECHANICAL UNIT (HMU) , FUEL PUMP, ELECTRONIC CONTROL UNIT (ECU), VBV MASTER ACTUATOR, VBV STOP MECHANISM, VBV GEAR MOTOR, VSV STAGE 1 LEVER ARMS, VSV MASTER ACTUATOR AND ACCOMPLISHED A SATISFACTORY LEAK / OPERATIONAL CHECK. PLEASE SEE AALA202201074464, AALA202201071151, AALA202201077309, AALA202201079913, AALA202201079572, AALA202201073254, AALA202201075726 FOR PART INFO.
